# SDR CA030710001

- Difficulty date: April 10, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Make and model: Piper PA 28-180
- Aircraft time: 3,452 hours
- Engine: Lyc O360A4A
- Propeller: Mcauly 1A170*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: SA10204
- Condition: Separated
- Location: Nr 2 Cylinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A TRAINING FLIGHT POWER WAS ADVANCED, THE ENGINE LOST POWER AT THIS POINT AND STARTED TO VIBRATE. THE AIRCRAFT IMMEDIATELY RETURNED TO THE AIRPORT AND LANDED SAFELY WITHOUT FURTHER INCIDENT. UPON INSPECTION OF THE ENGINE IT WAS DETERMINED THAT THE HEAD OF THE EXHAUST VALVE ON NR 2 CYLINDER HAD SEPARATED FROM THE STEM.  BECAUSE OF INTERNAL DAMAGE TO THE CYLINDER IT WAS CONSIDERED UNSERVICEABLE, AND A COMPLETE NEW CYLINDER ASSEMBLY PN TBN12-OCA WAS INSTALLED.  THE ENGINE WAS TEST RUN AND THE AIRCRAFT RETURNED TO SERVICE.
